Alert archive / North Carolina / Tornado Warnings in 2011
Tornado Warning 45, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Aug 29, 2011, 6:41 PM EDT for Edgecombe County, North Carolina. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 6:41 PM EDT (22:41 UTC)
- Expired
- Aug 29, 2011, 7:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:43 PM EDT | HAIL 1 | 3 Nw Macclesfield, NC | |
| Aug 29, 6:43 PM EDT | HAIL 1 | 4 S Kingsboro, NC | QUARTER SIZE HAIL MEASURED AT INTERSECTION OF HWY 43 AND JENKINS FARM ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1590 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
643
WFUS52 KRAH 292241
TORRAH
NCC065-292315-
/O.NEW.KRAH.TO.W.0045.110829T2241Z-110829T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
641 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 715 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER PINETOPS...OR 8 MILES SOUTHWEST OF TARBORO...MOVING
EAST AT 25 MPH. GOLF BALL SIZE HAIL IS ALSO LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PRINCEVILLE...
CONETOE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN RALEIGH.
&&
LAT...LON 3582 7736 3582 7739 3580 7743 3580 7747
3575 7753 3568 7766 3573 7773 3583 7775
3583 7777 3591 7779 3597 7743 3591 7734
TIME...MOT...LOC 2241Z 289DEG 24KT 3583 7763
$$
WSS2 follow-up statements
520
WWUS52 KRAH 292252
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
652 PM EDT MON AUG 29 2011
NCC065-292315-
/O.CON.KRAH.TO.W.0045.000000T0000Z-110829T2315Z/
EDGECOMBE NC-
652 PM EDT MON AUG 29 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
SOUTHEASTERN EDGECOMBE COUNTY...
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PINETOPS...OR 7
MILES SOUTH OF TARBORO...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
A TORNADO.
GOLF BALL SIZED HAIL.
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CONETOE.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3582 7736 3582 7739 3580 7743 3580 7747
3575 7753 3568 7766 3573 7772 3583 7766
3585 7766 3593 7764 3597 7743 3591 7734
TIME...MOT...LOC 2252Z 289DEG 24KT 3580 7755
$$
WSS234
WWUS52 KRAH 292315
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT MON AUG 29 2011
NCC065-292325-
/O.EXP.KRAH.TO.W.0045.000000T0000Z-110829T2315Z/
EDGECOMBE NC-
715 PM EDT MON AUG 29 2011
...THE TORNADO WARNING FOR SOUTHEASTERN EDGECOMBE COUNTY EXPIRES AT
715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE AREA. THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3582 7736 3582 7739 3580 7743 3580 7747
3575 7753 3568 7766 3573 7772 3583 7766
3585 7766 3593 7764 3597 7743 3591 7734
TIME...MOT...LOC 2252Z 289DEG 24KT 3580 7755
$$
WSSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:15 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 29, 3:15 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT MON AUG 29 2011 .SYNOPSIS... IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 310 PM MONDAY... THROUGH TONIGHT: THE APPROACH OF A 40-50 KT NORTHWESTERLY MID LEVEL SPEED MAX THAT STRETCHED ACROSS THE TN VALLEY AND UPPER MIDWEST THIS MORNING WILL HELP TO FURTHER AMPLIFY A POTENT MID-UPPER LEVEL DISTURBANCE ACROSS THE CENTRAL APPALACHIANS AND NC LATER THIS AFTERNOON AND EVENING. THESE FEATURES WILL PROVIDE LARGE SCALE LIFT AND INCREASE DEEP LAYER SHEAR -- THE LATTER FAVORABLY FOR STORM ORGANIZATION INTO THE 30-40 KT RANGE -- ACROSS CENTRAL NC THROUGHOUT THE AFTERNOON AND EVENING. A QUASI-STATIONARY FRONT HAS CONTINUED TO ORGANIZE WITHIN THE CONVERGENCE AXIS ASSOCIATED WITH THE EARLIER SURFACE PRESSURE TROUGH...WHICH WAS ANALYZED INVOF US HIGHWAY ONE AT 18Z...AND THIS FEATURE SHOULD SERVE AS THE WESTERN BOUND OF ANY SEVERE STORMS. TO THE WEST...VEERING LOW LEVEL WINDS AND 10-15 KTS OF H85 FLOW ACROSS THE AFOREMENTIONED SURFACE BOUNDARY...AMIDST INCREASING LARGE SCALE ASCENT AHEAD OF THE TROUGH ALOFT...HAS PROMOTED THE DEVELOPMENT OF ELEVATED CONVECTION FROM A 7-10 THOUSAND FT ALTOCUMULUS FIELD THAT DEVELOPED FROM CENTRAL VA TO WESTERN NC EARLIER THIS MORNING. WHILE MARGINALLY SEVERE HAIL WILL POSE A RISK FROM THE ELEVATED CONVECTION DEVELOPING TOWARD THE TRIAD...THE HIGHEST SEVERE THREAT WILL DEVELOP AS THIS ACTIVITY MOVES EASTWARD TOWARD THE WARM SECTOR AND ADDITIONAL...BOUNDARY LAYER-BASED CONVECTION DEVELOPS INVOF THE SURFACE FRONT NEAR HIGHWAY ONE...WHERE SATELLITE IMAGERY DEPICTS THE RECENT DEVELOPMENT OF TOWERING CUMULUS. AN ATTENDING RISK OF DAMAGING WINDS AND LARGE HAIL WILL ENSUE AS MULTI-CELL CLUSTERS AND PERHAPS EVEN A FEW TRANSIENT SUPERCELLS SPREAD EASTWARD ACROSS THE WARM SECTOR FROM AROUND THE TRIANGLE EASTWARD. MARGINAL BUT SUFFICIENT LOW LEVEL HELICITY ON THE ORDER OF 100-200 M2/S2 ON THE COOL SIDE OF THE BOUNDARY WILL ALSO POSE A NON-ZERO RISK OF AN ISOLATED TORNADO...PARTICULARLY FROM NEAR KRDU TO KEDE WHERE WHERE THE BAROCLINIC GENERATION OF VORTICITY IS ALREADY MAXIMIZED BY A 10 DEGREE SURFACE TEMPERATURE DIFFERENTIAL ALONG THAT CORRIDOR...AND WHERE OUTFLOW FROM SOUTHEASTERN VA CONVECTION AND A SEA BREEZE FROM NE NC MAY PROVIDE FOR BOUNDARY INTERACTION. SHEAR AND INSTABILITY ARE FORECAST TO WANE BY THIS EVENING...SO WHILE THE SEVERE THREAT SHOULD SUBSIDE BY 9 OR 10 PM...THE ONLY SLOW PASSAGE OF THE UPPER TROUGH COULD MAINTAIN A FEW SHOWERS OR STORMS PAST MIDNIGHT OVER THE SANDHILLS AND COASTAL PLAIN. LOWS SHOULD BE HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY FLOW - GENERALLY 63 TO 69 DEGREES EXPECTED. TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY OF PATCHY...PRE-DAWN RADIATION FOG. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM... MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY. VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER MODELS OR MORE NORTH OR SLOWER IN SPEED. PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW TEMPERATURES IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM... MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY. THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40 PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 210 PM MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING...IN ADVANCE OF A POTENT UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. SOME OF THESE STORMS COULD LINGER THROUGH MIDNIGHT AT KRWI AND KFAY. OUTSIDE OF CONVECTION...VFR CONDITIONS ARE OTHERWISE EXPECTED THROUGH EARLY TONIGHT. THEREAFTER...NORTHEASTERLY LOW LEVEL FLOW AND ASSOCIATED TRANSPORT OF ATLANTIC MOISTURE WILL PROMOTE THE DEVELOPMENT OF IFR TO LIFR STRATUS AND MVFR TO IFR FOG LATE TONIGHT THROUGH TUESDAY MORNING. THE LOW CLOUDS AND FOG WILL LIFT... SCATTER...AND GIVE WAY TO VFR CONDITIONS BY MID MORNING TUESDAY...AS DRY AND STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC REGION. LOOKING AHEAD: MVFR TO IFR RADIATION FOG POSSIBLE ONCE AGAIN WEDNESDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS AVIATION...MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT MON AUG 29 2011 NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 351 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>023-038-039-073-074-083-302000- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 351 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Special weather statement, Aug 29, 5:37 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT MON AUG 29 2011
NCZ039-040-074-075-084-292230-
CHATHAM-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
537 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...RANDOLPH...
MOORE...MONTGOMERY AND CHATHAM COUNTIES THROUGH 630 PM EDT...
AT 533 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WESTERN MONTGOMERY...WESTERN RICHMOND...WESTERN RANDOLPH AND EASTERN
CHATHAM...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STEEDS...ROBBINS...
SEVEN LAKES...SILER CITY...HARPERS CROSSROADS...GLENDON...
AND...HIGHFALLS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3585 7964 3585 7923 3552 7932 3552 7935
3549 7934 3547 7936 3542 7932 3519 7929
3506 7946 3503 7980 3544 7999
TIME...MOT...LOC 2133Z 242DEG 15KT 3542 7981
KRRLocal storm report, Aug 29, 5:53 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
553 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 S BEREA 36.31N 78.73W
08/29/2011 GRANVILLE NC 911 CALL CENTER
ONE TREE DOWN ACROSS CULBRETH ROAD NEAR BEREA
&&
EVENT NUMBER RAH1101384
KRRSpecial weather statement, Aug 29, 6:08 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT MON AUG 29 2011
NCZ008>010-292315-
GRANVILLE-VANCE-WARREN-
608 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN...VANCE AND
GRANVILLE COUNTIES THROUGH 715 PM EDT...
AT 608 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OXFORD...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...STOVALL...AND...
DABNEY...TUNGSTEN...BULLOCKSVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3643 7819 3622 7865 3637 7878 3655 7852
3655 7830
TIME...MOT...LOC 2208Z 235DEG 12KT 3635 7862
WSSLocal storm report, Aug 29, 6:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 3 SSW DORTCHES 35.97N 77.87W
08/29/2011 E1.00 INCH NASH NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1101385
NPSpecial weather statement, Aug 29, 6:19 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON AUG 29 2011
NCZ073-074-083-084-292315-
ANSON-MONTGOMERY-RICHMOND-STANLY-
619 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 715 PM EDT...
AT 616 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WESTERN ANSON COUNTY AND SOUTHERN STANLY...MOVING NORTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANSONVILLE...
NORWOOD...OAKBORO...LOCUST...WADESBORO AND MOUNT GILEAD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3550 8030 3551 7999 3482 7964 3482 8032
3485 8033 3519 8029 3517 8035 3516 8046
3518 8049 3520 8050
TIME...MOT...LOC 2216Z 236DEG 10KT 3515 8016
KRRSpecial weather statement, Aug 29, 6:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT MON AUG 29 2011
NCZ025-040-041-292330-
CHATHAM-DURHAM-WAKE-
630 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 730 PM EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PARKWOOD...OR ABOUT 7 MILES SOUTHEAST OF CHAPEL HILL...MOVING
SOUTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PARKWOOD...
CARPENTER...AND...RESEARCH TRIANGLE PARK...MORRISVILLE...APEX...CARY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3583 7859 3554 7877 3560 7899 3583 7892
3583 7907 3586 7905 3586 7902 3597 7900
3600 7898
TIME...MOT...LOC 2230Z 300DEG 12KT 3584 7896
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:52 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 3 more | 53 min |
| Aug 29, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 62 min |
| Aug 29, 4:35 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 63 min |
| Aug 29, 4:44 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 61 min |
| Aug 29, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 57 min |
| Aug 29, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Aug 29, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 55 min |
| Aug 29, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 24 min |
| Aug 29, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 39 min |
| Aug 29, 5:37 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 53 min |
| Aug 29, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 44 min |
| Aug 29, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 39 min |
| Aug 29, 6:08 PM EDT | Special Weather Statement | RAH | Granville, Vance | 67 min |
| Aug 29, 6:13 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 47 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 56 min |
| Aug 29, 6:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Aug 29, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 45 min |
| Aug 29, 6:47 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 58 min |
| Aug 29, 6:53 PM EDT | Special Weather Statement | RAH | Lee, Moore | 52 min |
| Aug 29, 7:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 41 min |
| Aug 29, 7:15 PM EDT | Areal Flood Advisory | RAH | Anson | 63 min |
| Aug 29, 7:22 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Aug 29, 7:25 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Aug 29, 7:29 PM EDT | Special Weather Statement | RAH | Harnett | 61 min |
| Aug 29, 7:30 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Aug 29, 7:41 PM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 2 hr |
Nearby
Tornado Warnings in North Carolina, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.